Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 120, NWS Nashville, TN

June 6, 2005Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 6, 2005, 3:23 PM CDT for Warren County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2005, 3:23 PM CDT (20:23 UTC)
Expired
Jun 6, 2005, 4:02 PM CDT
In force
39 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2485 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:55 PM CDT, 28 minutes earlier.

Area forecast discussion, Jun 6, 2:55 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
ISSUED BY NATIONAL WEATHER SERVICE MORRISTOWN TN
255 PM CDT MON JUN 6 2005

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...LARGE COMPLEX OF
THUNDERSTORMS OVER CENTRAL AND SOUTHERN PART OF FORECAST AREA MOVING
SLOWLY NORTH AND EAST AHEAD OF VORT MAX MOVING INTO THE TENNESSEE
VALLEY. SOME STORMS HAVE PRODUCED SOME HIGH WINDS...KNOCKING DOWN
TREES. SMALL HAIL HAS FALLEN BUT HEAVY RAIN HAS ALSO BEEN A THREAT
WITH THEIR SLOW MOVEMENT. A BERMUDA HIGH LIES OVER THE SOUTHEAST
STATES WITH A WEAK FRONT OVER THE OHIO VALLEY. THE AIRMASS IS VERY
UNSTABLE WITH TEMPERATURES IN THE UPPER 80S AHEAD OF THE
THUNDERSTORMS WITH DEWPOINTS IN THE UPPER 60S TO THE LOWER 70S.
MODELS KEEP THIS FRONT TO THE NORTH WITH THE SURFACE HIGH IN PLACE.
IN SOUTHWEST FLOW ALOFT SEVERAL UPPER LEVEL DISTURBANCES MOVE
NORTHEAST TONIGHT THROUGH WEDNESDAY NIGHT. THE BEST COVERAGE LOOKS
TO BE TONIGHT AND TUESDAY WITH A DECREASING CHANCE WEDNESDAY.
FOLLOWED THE HIGHER GFS GUIDANCE FOR TEMPERATURES AND LOWER POPS
NEXT TWO DAYS.

.LONG TERM...(THURSDAY THROUGH MONDAY)...BERMUDA HIGH STAYS STRONG
OVER THE SOUTHEAST AND EASTERN SEABOARD THURSDAY THROUGH SATURDAY
WITH SEVERAL IMPULSES WORKING THROUGH CREATING WIDELY SCATTERED TO
SCATTERED SHOWERS AND THUNDERSTORMS. SOME TROUGHING DEVELOPS OVER
THE GREAT LAKES AND NORTHEAST STATES. THIS MAY BRING A SLIGHT DROP
IN TEMPERATURES
BUT FOR NOW KEEPING TEMPERATURES ABOUT THE SAME THROUGH THE PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    72  89  71  86 /  30  50  30  40
CLARKSVILLE  69  87  69  86 /  30  40  30  40
CROSSVILLE   66  83  66  82 /  30  50  30  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

TD
Hazardous weather outlook, Jun 6, 5:30 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON JUN 6 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-071030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GIRODO/HW

In the hours before

Local storm report, Jun 6, 1:04 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
104 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     W LAWRENCEBURG          35.25N 87.34W
06/06/2005                   LAWRENCE           TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED TREE DOWN ON GLENN SPRINGS ROAD
            WEST OF LAWRENCEBURG.

&&

VIRTS
Local storm report, Jun 6, 2:23 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
223 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     12 SW LAWRENCEBURG      35.12N 87.49W
06/06/2005                   LAWRENCE           TN   DEPT OF HIGHWAYS

            HIGHWAY DEPARTMENT REPORTED A COUPLE TREES DOWN ON DANLEY
            ROAD TWO MILES EAST OF IRON CITY.

1225 PM     TSTM WND DMG     4 W LORETTO             35.08N 87.51W
06/06/2005                   LAWRENCE           TN   DEPT OF HIGHWAYS

            HIGHWAY DEPARTMENT REPORTED A COUPLE OF TREES DOWN ON
            BLUFF ROAD WEST OF LORETTO.

&&

VIRTS
Local storm report, Jun 6, 2:24 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
224 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND DMG     WAVERLY                 36.09N 87.79W
06/06/2005                   HUMPHREYS          TN   TRAINED SPOTTER

            POWER LINES DOWN IN WAVERLY.

&&

VIRTS
Special weather statement, Jun 6, 2:35 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT MON JUN 6 2005

TNZ026-027-059-062005-
CHEATHAM-DAVIDSON-WILLIAMSON-
235 PM CDT MON JUN 6 2005

...HIGH WINDS ACROSS SOUTHERN CHEATHAM...WESTERN WILLIAMSON...AND
WESTERN DAVIDSON COUNTIES...

THROUGH 3 PM....LOOK FOR WIND GUSTS TO REACH UP TO 45 MPH ACROSS
SOUTHERN CHEATHAM...WESTERN WILLIAMSON AND WESTERN DAVIDSON COUNTIES.
WINDS AT THIS SPEED CAN CAUSE SHALLOW ROOTED TREES TO TOPPLE AS WELL
AS TREE LIMBS TO SNAP. ADDITIONALLY...HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON ROADWAYS AND LIMITED VISIBILITIES FOR TRAVELERS.

21
Local storm report, Jun 6, 2:38 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
238 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     WAVERLY                 36.09N 87.79W
06/06/2005                   HUMPHREYS          TN   TRAINED SPOTTER

            POWER LINES DOWN IN WAVERLY.

&&

KVIRTS
Local storm report, Jun 6, 3:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     ALTAMONT                35.43N 85.73W
06/06/2005                   GRUNDY             TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED TREE DOWN NEAR ALTAMONT.

0245 PM     HAIL             ALTAMONT                35.43N 85.73W
06/06/2005  0.88 INCH        GRUNDY             TN   EMERGENCY MNGR

&&

VIRTS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 12:18 PM CDTSevere Thunderstorm WarningOHXLawrence44 min
Jun 6, 12:53 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys67 min
Jun 6, 1:57 PM CDTSevere Thunderstorm WarningOHXHumphreys33 min
Jun 6, 2:42 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy33 min
Jun 6, 3:34 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb43 min
Jun 6, 3:45 PM CDTFlash Flood WarningOHXCannon, Coffee, DeKalb, Rutherford, Warren2 hr
Jun 6, 4:06 PM CDTSevere Thunderstorm WarningOHXCumberland24 min
Jun 6, 4:21 PM CDTSevere Thunderstorm WarningOHXFentress, Overton54 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.